MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER COOL-TIP; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER COOL-TIP; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number ACT2030
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Radiation Exposure, Unintended (3164)
Date of Event 08/29/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, post-operatively, during the control tomography, the doctor saw a piece of metal in the liver in the ablation area.He checked the needle and it was fine but the problem is that he discarded the needle.
 
Additional Manufacturer Narrative
Evaluation summary: the product was not returned; however, a picture was provided by the customer for analysis.The returned product met specification as received.The picture showed all of the needle was still attached to the device.No metal appeared to be missing.According to the reporter, post-operatively.Component disengaged.The reported condition was not confirmed.The investigation found the needle appeared to be all there in the pictures.The investigation could not determine the root cause of the customer's report.Manufacturing non-conformances were reviewed.No entries pertinent to the customer's report were noted.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
COOL-TIP
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key9121098
Report Number1717344-2019-01215
Device Sequence Number11733587
Product Code GEI
UDI-Device Identifier10884524001227
UDI-Public10884524001227
Combination Product (Y/N)N
Initial Reporter CountryAR
PMA/510(K) Number
K973297
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/08/2023
Device Model NumberACT2030
Device Catalogue NumberACT2030
Device Lot Number80680029X
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/29/2019
Supplement Date Received by Manufacturer10/23/2019
Initial Report FDA Received Date09/25/2019
Supplement Report FDA Received Date11/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age60 YR
Patient Weight90